MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER

NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER
Model Number DS100A
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, the unit had no spo2 reading initially.When the unit was tested with stimulators, the spo2 reading would drop to 7x% but when it was replaced with a new sensor, the reading of the patient was 9x% in the normal range.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one sample was received for evaluation.Based on the investigation results we can conclude that the fault mode reported by the customer could not be duplicated/confirmed, the sample returned passed all functional tests required for this product.Based on the investigation results we can conclude that the fault mode reported by the customer was confirmed as ¿no readings¿, the detector¿s internal green <(>&<)> white wires failed close to the sensor.This appears to be associated to excessive usage.This type of fault is detected in our manufacturing process for all sensors (disposables or reusable) using two different stations.Product does not leave the manufacturing plant in the condition found in the sample.This condition could be caused by usage/bending of the sensor.According to the product risk assessment for pulse oximetry sensors, no mitigation for damaged part (broken wires) required; however design verification 100% in manufacturing testing and residual risk is acceptable.Also dfmea for pulse oximetry sensors, indicates no mitigation required for ¿sensor cable conductor fails open (broken wire)¿ and residual risk also is acceptable.Information has been added to the database and trends will continue to be monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NELLCOR
Common Device Name
OXIMETER
Manufacturer (Section D)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX  22225
MDR Report Key9753194
Report Number1282497-2020-00007
Device Sequence Number11406495
Product Code DQA
UDI-Device Identifier10884521129474
UDI-Public10884521129474
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K012891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDS100A
Device Catalogue NumberDS100A
Device Lot Number171250114H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1